Discussions that mention zoloft

Anxiety board


HI! I need some help and/or advice. The last 2 months (cycles) I have had EXTREME anxiety and depression. I have had some anxiety issues before so my doc put me back on Zoloft - which worked really well for me before. I have had regular periods for the last 15 years but these last 2 cycles I have not had "regular" bleeding. It has been that dark brown light stuff. My shrink suggested after the second month that I talk to my OBG about it. I spoke to him today and he changed my birth control pill from Necon to Microgestin FE. I am scared that there is something wrong with me or that the new birth control is going to do something bad to me. Can anyone help me or give me some advice? I am so afraid that I am making the wrong decisions. PLEASE HELP ME AND GIVE ME SOME ADVICE!!!!!! My day starts out ok but completely goes to crap by the end. I can barely stand to sit at work. I just want to run out......I feel like I am loosing my mind......why cant I be a normal person. My kids deserve better.
Hi Amber,
I think you are a good mother. The best thing you can do in order to take care of your kids is take care of yourself, and you are doing that. You are talking to your doctor and are active in your healing process, and I think it takes courage and determination to do that. I don't think you should worry too much about the birth control pill, since I doubt your doctor would recommend something that will hurt you. But if there are side effects that persist and are serious you should tell him about it, or even consult another doctor about it. Don't be afraid to get as many oppinions as you can, your health is important. But also depression and anxiety make you blow things out of proportion in your head, so while your body might only be going through the process of adjusting to the new birth control pills, you might think it's something a lot worse. Anxiety makes you fear for your life constantly and I can relate to that, let me tell you, and especially when you are transitioning between different medications, you can be more prone to exagerate it or give in to it. Also, I don't know how long you have been on the Zoloft but it takes a while to adjust to it, also you might need a different dosage, or after a long time (several years or so) it might potentially stop working for you. There are a lot of variables at play and I suggest talking to your doctor some more about it (or your shrink). I know you feel like your days are horrible and work is getting worse and you feel like you're loosing your mind, but trust me, you won't. You simply have to believe that. Just take a deep breath when you are overwhelmed, remind yourself it's the stress talking through you, not you, and focus on the next task you have to do at work. This way you can engage in a pattern of thinking that takes your mind off the stress and give you release, even if just for a moment. Soon you can add another moment like this to it, and then another, and soon you can have a whole hour that is stress/anxiety free. Just give it a try, k? And let us know how your situation develops and what your doctor says.
Thank you so much for posting! I came home for lunch from work and was not doing very well and the encouragment really helps. I just fell like this is never going to get better and that I am going to "turn" into this person that the anxiety makes me. I want myself back. I have been on the Zoloft about 2 months but they increased my dosage to 100mg 3 weeks ago tomorrow. So, I know that it takes a while to work It just feels so hopeless. I am going to call the doc and ask all my questions tomorrow ( i am off work). I just dont understand how the hormones affect the anxiety, and if the new pill is going to change the hormones then how long does that take? I have only been on the new pills for 2 days - how long does that take? I wish I was married to a doctor :)
I have heard that there is a connection between hormones and anxiety/depression, that's why when you go see a doctor for depression related issues they run a blood test and also test your thyroid glad's activity, which regulates certain hormones. I think they check some other types of hormones, and I have also heard of women who are going through menopause who are severely affected by it are put on anti depressants by their doctors, and it supposedly helps them through that difficult period. So there is a clear connection between certain hormone levels and activity and depression/anxiety, and it makes perfect sense to me since our whole nervous system is deeply interconnected, but only a professional can address one's personal issues, such as yours. But it sounds like your doctor is quite familiar with your case, and if he is not aware of you taking anti depressant besides the birth control pills, make sure to tell him. Also make sure to ask him any questions that are on your mind (make a list), no matter how small, so they will not bother you afterwards. It does take a while for Zoloft to kick in but after two months you should be seeing some effects already. If they have recently upped your dose it could be that your body needs some time to get adjusted to that, as well. So just be aware that this process requires a lot of patience, and while that may be a trying process, there are other people just like you who are going through the same kinds of fears and suffering (of course, not from the same causes or reasons, but you would be surprised at how disarmingly similar human suffering can be). So take comfort knowing that you are never alone, and focus on the process of your recovery.